Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

What causes metallic taste in the back of my throat and shortness of breath while taking Omeprozole?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1982 Questions
I have metallic kind of taste in back of my throat and also some shortness of breath. I don't want to have chest CT scan because of radiation, since I had abdomen pelvic, nuclear stress test in the last 8 and 4 months respectively. X-ray 3 months ago was normal. I am taking Omeprozole 40mg for the last 10 days but no relief.
Posted Tue, 4 Feb 2014 in Digestion and Bowels
Answered by Dr. Klerida Shehu 5 hours later
Brief Answer: Upper endoscopy recommended further evaluation Detailed Answer: Hi, I have read your medical history carefully and could say that there are many problems related to the metallic taste in the back of your throat you are feeling. They include : GERD, gastritis, throat infection (bacterial, fungal); teeth/gum infections. There is no need to do CT-scan, as you have already done X-ray and stress test and found no problem related to your heart and lungs. At this points, I'd suggest to do upper endoscopy to evaluate the current gastric problems. If Omeprazole did not show any relief, I'd suggest to start taking esomeprazole or pantoprazole course of PIP together with prokinetic drugs (domperidone, cisaprid). Foods you eat would also affect your GERD or other gastric problems. At the end, I want to know if you are currently taking any other drug (or have taken recently) apart omeprazole? Thank you! Dr.Klerida
Above answer was peer-reviewed by
Follow-up: What causes metallic taste in the back of my throat and shortness of breath while taking Omeprozole? 3 days later
Thanks Doc.Is am also concerned about shortness of breath which I feel sometimes. The only other medicine I am taking is Lisinopril 10mg for BP. Is there any option of Mri that can look at lungs/chest instead of a ct scan. I had nuclear stress done 6 months ago which was basically normal. Spit or saliva in the mornings is pinkish red. XXXX
Answered by Dr. Klerida Shehu 17 hours later
Brief Answer: MRI&pneumologist&ENT spec consult is needed... Detailed Answer: Hi XXXXXXX The Shortness of breathe could be related to : - upper respiratory congestion - cardiac problems. You should check with ENT specialist as a further evaluation of your throat condition is needed. If the nuclear stress did show nothing, you can ask for an MRI of the chest to further evaluate your respiratory tract and chest. The pinkish red saliva you have in the morning could be related to: - throat infection - lung problems At the end, a further consultation with ENT specialist and pneumologist is needed for appropriate treatment. All the best! Dr.Klerida
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor